Post # 1
I started using Loestrin 24 fe about 6 months ago and put on about 8 pounds. Before the pill I had a C-cup, but now I have a serious D-cup! What to do?
Does anyone know of a pill that doesn’t make you gain wieght?
Also, does anyone know any tricks to losing weight while on BC?
Post # 3
Haha I could use a pill that made my boobs bigger! I’m not on the pill, but I just wanted to throw that out there and watch to see what others have for advice because I’m thinking about starting the pill myself!
Post # 4
Sometimes BC has side effects such as weight gain. You can lose it by regular exercise and eating well – the tried and tested methods basically. Or you can ask your GP to swap to a different BC but that’s not to say that the weight will drop off you because of it. If you’re really concerned about it I would just go and talk to your GP – they’ll know more about your medical history and so will be able to help out more. Hope that helps!
Post # 5
I’ve just this week gone off the pill. I’d been on it for a good dozen years, and to be honest I just want to see what my body does differently without it! I’d say I’m a good 40lbs heavier than I was when I started on it, but I know I have to shoulder most of the blame for that one. But I do have fairly serious headaches, tension related, which a healer told me were reproductive in nature. And every month I get really bad blotchy sin, which I never had at 16, so I’m not impressed with it at 33!!
I’d say go to your doc and see if they can recommend another variety – there are so many, and they all seem to do diff stuff! Best of luck!
Post # 6
Excerise and eat right ( i cut out snacks) i Have lost 20 lbs since i have been on bc but it took me a long time…i work out 5 days a week (hard) and go swimming not only does it help with cramps you burn a lot of calories. with my weight group in 25 mins i burn 30 calories. Good luck to you
Post # 7
A lot of doctors now think that BC pills don’t cause as much weight gain as people think. Many women – well, many adolescent and adult PEOPLE, actually – tend to gain weight over time, even if their habits remain the same. And a lot of women first start the pill as they enter a long term relationship, something also correlated to weight gain. Also, keep in mind that a lot of anecdotal evidence about the pill and weight gain comes from our parents’ generation, when the hormones in the pill were higher or just plain different.
Post # 8
@Beluga: I think 8 pounds over 6 months is more than just someone’s metabolism slowing down and gaining weight as you age.
@happyb: As other people have suggested, exercise and healthy eating are always pretty good ideas, regardless of your weight, but I definitely feel that medication-related weight changes are very real if less common than they were with previous higher-dose pills. If you’re concerned about gain or any other side effects, I’d talk to your doctor about finding a different pill. There are so many different formulations and they tend to cause different side effects in different women. Talk to her/him about what’s going on and see if they can recommend a switch. I use the ring instead of the pill which is super low dose, so that could be an option as well, as could a slightly different mix of hormones.
Post # 9
I have been on BC pills for about 6 years and my weight has fluctuated up and down over those 6 depending on my activity level. I agree with the posters to exercise and eat healthier to eliminate weight gain.
Post # 10
This happened to me too, but it will come off with diet and excercise. Loestrin 24 Fe is an incredibly low-dose pill so I don’t know that there would eally be another option out there as far as the weight thing is concerned.
Post # 11
I’m going to say that I was in your boat as well! I started BC when I was 18, and I gained about 10-15 pounds in my boobs and hips over that year. I wasn’t really changing any of my eating habits or exercise schedule, so I attributed it towards the pill.
Now that I’m off, those 10-15 pounds melted away! It was again, mostly in my boobs and hips! So, I definitely think it was the pill that made me gain that weight in certain areas, and also made me lose that weight in the same areas. I found that I was a little less hungry all the time when I came off the pill, so that might have attributed to the weight loss so quickly, but I still think it was the pill!
Post # 12
Thanks Everyone! This has been very helpful!
@Kate169- Ha ha! You just might get what you’re looking for if you on the pill.
@littlemissmoo- I have been exercising but only 3-4 days a week. Plus I must confess that my dies has been less than perfect- but this fine BEFORE!!
@AuntPol- Thank you. If after the 7th month nothing changes I may just stop taking it.
@Future Harp- Thank you, I realize that I really must step up my game with diet and exercise.
@Beluga- Um yeah, there is absolutely a correlation with weight and long term relationship, i.e. being in love.:)
@Entangled 7Mom & Plantains- Thank you, I am going to work out harder and eat better.
@2peasinapod- Thank you! I was wondering what happens when you get off the pill. Thanks.
Post # 13
WOW I just started Loestrin 24fe (starting my second week) and I’m hating this stupid pill. Now I’m scared that I’ll gain weight! I was using Kariva but switched to this in hopes that my migraines would lessen but the past week has been hell on this pill. I can’t sleep, I’m jittery, felt sick to my stomach for a full week day and night, I feel super anxious like I’m about to scream. AND to top it off I’m getting headaches more frequently. I’m going in this week to ask about stopping this pill before the pack is done because it’s killing me.
Post # 14
I’m on Loestrin-24fe and I love it. The first several months my periods got lighter and lighter, and now I don’t even have a period most months (when I do, it’s very light and only for a day or two).